MAUDE Adverse Event Report: MMJ SA DE CV (USD) SHILEY; TUBE, TRACHEAL (W/WO CONNECTOR)

MMJ SA DE CV (USD) SHILEY; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 86232
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Low Oxygen Saturation (2477); Unintended Extubation (4564)
Date of Event 03/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of death: (b)(6) 2024, medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, there was an unplanned delivery of a pre-term infant with no known term at the time in a mobile hospital unit.The patient had a cardiopulmonary arrest and was resuscitated by the ¿fire¿ team for 15 minutes upon arrival on site.The patient was placed in the facility truck to continue resuscitation.The resuscitation consisted of warming up, continuing the cardiac massage, and intubating to allow breathing at the bavu and to deliver curosurf surfactant/drug, which was noted as the most effective treatment in extreme premature infants.The intubation through the 2.5 tube could not pass the vocal cords, so a 2.0 tube was used.As the 2.0 tube did not have a lateral channel for intratracheal therapy delivery (or screw ¿cobb¿), it was necessary to pass the therapy through the tube.The doctor put the syringe tip directly into the tube to push the surfactant for faster delivery compared to delivery by putting a suction probe in the tube and injecting into the suction probe.However, by removing the tip connected to the bavu, the solid part of the tip became severed and remained stuck in the tubing.This made it impossible to administer the curosurf drug and ventilate to the bag valve mask (bavu) as it did not allow another tip to be put back in its place.The tubing was severed under the place where the tip was stuck.An attempt to use the connector of the 2.5 tube was done to allow ventilation but the diameter was too large and did not fit as there was no flared part of the tube at the tip that allows the connector to fit.The tube had to be changed to a 6-inch tube that was cut to keep the small top connection and 1 cm of tubing that was placed in the intubation tube.This was done in less than a minute with the registered nurse (rn) doing the heart massage and the doctor holding the breathing tube at the same time.Very soon after the surfactant was given, the child recovered cardiac activity.When the saturation went back up, the health care professionals reintubated the patient.After the patient was stabilized, information was obtained that the term was 23 sa.The patient died a few hours after arriving in the icu.The connector portion of the device that was broken was not found after that event.The reporter indicated it was not an sae for this patient that was at the limit of viability and the tube accident did not cause the patient death.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the 15mm connector is broken missing its distal end and is separated from the tube, the tube has been cut in its proximal end.A dimensional test was performed on the size 2.0mm connector inner diameter of the distal end was measured 0.082 inches this reading is within specification and the outer diameter of the distal end was measured 0.136 inches this reading is within specification.It was reported that the product had an obstruction.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SHILEY
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
MMJ SA DE CV (USD)
ave henequen no 1181 desarroll
ciudad juarez 32590
MX  32590
Manufacturer (Section G)
MMJ SA DE CV (USD)
ave henequen no 1181 desarroll
ciudad juarez 32590
MX   32590
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19093972
Report Number2936999-2024-00587
Device Sequence Number20759491
Product Code BTR
UDI-Device Identifier10884521797246
UDI-Public10884521797246
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151381
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2025
Device Model Number86232
Device Catalogue Number86232
Device Lot Number20L0299JZX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer06/10/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age5 MO
Patient SexUnknown